If a patient is on arixtra and needs to undergo a surgery or resurgery, when to stop arixtra ?
when to stop arixtra before the surgery and when to retake after the surgery?
Asked by Paulina Zercher 6 months ago.
That is a discussion that needs to occur between the physician that prescribed the Arixtra and the surgeon. Most surgeons don't want you to be anticoagulated, because of increased bleeding during the surgery (enough to kill you with some surgeries). However, there is a good reason that you need to be anticoagulated, and sometimes the risk of stopping the drug is higher than the risk of bleeding. It's not uncommon for some patients to be changed over to a shorter acting anticoagulant that can be stopped and restarted more easily in the peri-operative period. Arixtra has a long half-life, which means it hangs around for a long time. Another option is to place a filter in the vena cava to catch clots - we do that a lot, too. Whatever your surgeon tells you to do - follow the instructions exactly. That drug is one that impacts us in anesthesia, because we can't stick needles in anticoagulated people like we can in those who clot normally, so spinals and epidurals are more of a risk. Answered by Thuy Tijing 6 months ago.
It depends on the surgery and the reason the person is on Arixtra. Usually, the patient can take Arixtra the day before surgery. Resumption is VERY dependent on the surgery. Answered by Vannesa Dorce 6 months ago.
What type of diet should you be on with DVT (blood clot) taking Arixtra injections?
My Mom weighs 100 lbs she is not needing to go on a diet..I just don't know what she should eat...HELP
Asked by Latesha Cavallaro 6 months ago.
I am new to both Arixtra and Coumadin. It is my understanding that vitamin K helps the blood to clot so it should be avoided when you are on a blood thinner because it is doing the opposite of what your medication is trying to do for you. You do not have to limit or avoid foods high in vitamin K so much as you need to keep it at a consistent level in your diet so you have an accurate INR level. Depending on where the clot is the body will absorb it on its own. Mine were in my lungs and this is what I was told. The medication is used to prevent further clots from forming. With coumadin you also have to avoid cranberries - something to do with the antioxidants, but I am not sure if this is the case with only Arixtra. I only mention that because nobody told me and I did eat cranberries. Good luck. Answered by Sharmaine Rusinko 6 months ago.
She shouldn't worry about her diet unless told to avoid certain foods. People on warfarin (a tablet form of blood thinner) are suppose to limit vitamin K. I don't think with injectable blood thinners this is an issue though. I was on Lovenox and then Heparin for awhile and I didn't have to worry about what I ate. Answered by Andreas Rouff 6 months ago.
I am on arixtra if that does not work what is the most likely next choice?
Asked by Beverly Soliz 6 months ago.
arixtra is used to prevent deep vein thrombosis or DVT. I imagine that plavix is an alternative, or coumadin, or even aspirin therapy.... this is something you need to discuss with the prescribing physician. Answered by Josette Villalpando 6 months ago.
Role of Arixtra in the prevention of stroke in patients with Atrial fibrillation?
Can anyone pls share their thoughts on the use of Arixtra in the prevention of stroke in pts with Atrial fibrillation? I've done an extensive/exhaustive research on this subject online with no success & checked with GSK (the mfg of the drug) they can't either but I know its done in clinical practice, I just...
Asked by Juan Wiltfong 6 months ago.
Can anyone pls share their thoughts on the use of Arixtra in the prevention of stroke in pts with Atrial fibrillation? I've done an extensive/exhaustive research on this subject online with no success & checked with GSK (the mfg of the drug) they can't either but I know its done in clinical practice, I just need to back this up. thank you! Answered by Lindsay Leski 6 months ago.
Do you understand why a patient in atrial fibrillation is at a high risk to have a stroke.? When in afib the normal pacemaker of the heart, the sino atrial node is not functioning. The impulses in the atrial are ectopic, chaotic and the blood tends to stagnate and this is how clots are formed which then can travel to parts of the body, and if they end up in the brain they can cause a stroke. If the patient is going to be cardioverted physicians want their patients to be anti coagulated to prevent this from occurring. Answered by James Bashline 6 months ago.
My Grandpa Recently had a heart attackhe went to 2 different doctors one of the doctors prescribed Arixtra another doctor prescribed clexane?
Also comparing to Heparin
Asked by Ewa Panos 6 months ago.
why did he go to two different doctors??? Answered by Maryetta Uzelac 6 months ago.
I have had multia blood clots in eyes for last 3 years. Cumudin didnt stop them, Arixtra daily injections?
didnt work, but Plavix & asprin did. My question is I have to go off these for 5-7 days to have knee surgery is there any thing that can be done to stop me from having another while I am off. I have lost a good portion of my sight & would hate to loose more
Asked by Shannon Manire 6 months ago.
You aren't getting answers, I think you should repost in the section for eye disease. Answered by Alona Letran 6 months ago.
Having blood checked while on blood thinner?
Yes, the medicine is called arixtra.
Asked by Darcie Nowinski 6 months ago.
I have a broken leg so I am on blood thinner medications (injections in my belly) My paperwork says I should have a blood drawn within a week to be sure it is not TOO thin. The on call nurse says I dont need this done since I am only on one medication. I cant get a hold of the real doctor and I'd hate to make an appointment for nothing. Anyone else have something similar? Answered by Effie Bovio 6 months ago.
"N" is correct. Lovenox (or a similar drug, Arixtra) generally don't have to be monitored. Are you also taking warfarin / coumadin? That DOES need to be monitored. Answered by Tammi Marnett 6 months ago.
If the doctor put you on blood thinners than why would a nurse question the tests for the effectiveness of that therapy? Get the test done. Blood clots can occur with long bone fractures, that's why the doctor put you on them. It is not a nurse's place to question a doctor's reasonable order. Get the test done, please. It really is important. If the dose is too much than you'd be at risk for bleeding too much in the case of any injury. God bless and help you recover soon. N is correct. If you were on coumadin they would have to check your PT/INR but on other anticoagulants this would be a useless test as they don't effect that. But if he/she ordered a Bleeding time or a PTT than it would be a good idea to have the test done. Your doctor must have something in mind or he/she wouldn't order it. Especially if you are bedridden and/or overweight. Otherwise, if the nurse is there for any reason other than to give you the injections than you are not as mobile as usual. Pay attention to your doctor not some nurse who thinks he/she knows better than the doctor. Answered by Sharee Olinger 6 months ago.
Are you on Lovenox? This medication does not typically require blood work to be done. You should try to contact the doctor to make sure. Answered by Homer Dokka 6 months ago.
Does cumadin help superficial blood clots?
i have cancer and superficial blood clots started appearing in my arms, especially my left arm. my cancer dr put me on cumidan and arixtra shots in my stomach which has caused infection. my primary doctor took me off the shots and said the clots will go away but will take a very long time. I am on an antibiotic...
Asked by Herb Blinka 6 months ago.
i have cancer and superficial blood clots started appearing in my arms, especially my left arm. my cancer dr put me on cumidan and arixtra shots in my stomach which has caused infection. my primary doctor took me off the shots and said the clots will go away but will take a very long time. I am on an antibiotic cephalexin, generic for keflex which isn't helping the clots but helping somewhat with the infection in my stomach. the clots were almost gone but came back. I was told to keep heat on them which seems to help somewhat. I have a Dr. in Boston, Mass General that said I should take a rest from my chemo and give my body and get my blood checked when I go see my cancer doctor and then I will probably go back on chemo. The clots showed up on my second round of cancer so I had a port put in and that is where my chemo med. is administered through. I am just scared and want to know if the cumidan is going to help me get rid of my superficial clots at all. Answered by Lorenza Buckett 6 months ago.
Superficial blood clots are dangerous. It's VERY rare for them to become DVTs. Heat is good. Coumadin will prevent new clots, deep or superficial. Cancer patients have more clots in general. It's a complication of the disease. Answered by Shirley Sadik 6 months ago.
What is best anticoagulant to replace coumadin?
Coumadin is leaving me with several side effects, e.g., severe itching, esp. around ankles and feet, small sores that don't heal, taste of blood in mouth but no clots, back and right hip pain,and dizziness. WHAT IS A BETTER ANTICOAGULANT DRUG for pulmonary clots and atrial fibrillation?
Asked by Dagmar Deshong 6 months ago.
There are only 3 options now. Lovenox and Arixtra (both injections) and Pradaxa (oral). As Aziz said, talk with your doctor. Answered by Sue Brocks 6 months ago.
in your case it is hazardous to treat oneself, so please talk to your internist and cardiologist about your condition. Answered by Chet Warley 6 months ago.